Thunderstorm Wind, Randolph
- When
- June 8, 4:30 PM CST
- Where
- Randolph County, Tilden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.217, -89.683
A storm spotter reported a tree down from a thunderstorm gust front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A storm spotter reported a tree down from a thunderstorm gust front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 8, 3:30 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
430 PM CDT WED JUN 8 2005
.DISCUSSION...
WENT AHEAD ISSUED A FLASH FLOOD WATCH FOR MY CENTRAL MISSOURI
COUNTIES. OUTFLOW ON BACK SIDE OF MCS HAS SLOWED OVER CENTRAL
MISSOURI. GIVEN THE HIGH AMOUNTS OF ATMOSPHERE MOISTURE...STORMS
SHOULD BE MORE THAN CAPABLE OF PRODUCING HEAVY RAINFALL OVER THIS
AREA. RUC DOES SHOW A BROAD 800-900MB FLOW INTERSECTING THIS
BOUNDARY THIS EVENING...WITH STRONG MOISTURE CONVERGENCE AND THETA-E
ADVECTION OVER THE WATCH AREA AT 03Z...HENCE THE NEED FOR THE FFA.
MAIN FORECAST PROBLEM DEALS WITH EXTENT OF TSRA THE NEXT FEW DAYS.
HAVE LOW CONFIDENCE IN THIS FORECAST AS IT IS DIFFICULT TO TELL
WHERE OUTFLOW FROM ONGOING CONVECTION WILL FOCUS FURTHER DEVELOPMENT
TONIGHT. GFS IS SHOWING A GREAT DEAL OF CONVECTIVE FEEDBACK
PROBLEMS THROUGH THE PERIOD...SO PUT LESS FAITH IN IT. HAVE
FOLLOWED THE 18Z NAM MORE CLOSELY AS IT SEEMS TO HAVE A BETTER
HANDLE ON ONGOING TSRA THAN THE 12Z RUN.
TONIGHT...EXPECT ACTIVE TSRA TO GO ON WELL INTO THE EVENING AS
OUTFLOW PUSHES INTO VERY UNSTABLE AIR OVER AREA. HAVE ADDED MENTION
OF LOCALLY HEAVY RAINFALL OVER CNTRL MO AS LOW LEVEL JUST SETS BACK
UP TONIGHT...MOST LIKELY OVER THE OUTFLOW FROM CURRENT STORMS. HAVE
CONTINUED CHC OF TSRA INTO THE WEEKEND AS AREA WILL REMAIN IN
UNSTABLE AIRMASS WITH OCCASIONAL WEAK SHORTWAVES MOVING ACROSS AREA.
USED OF BLEND OF TEMPERATURE GUIDANCE THE NEXT FEW DAYS. THINK THAT
BETWEEN CLOUDS AND TSRA TOMORROW...TEMPS WILL BE CLOSER TO THE
MIDDLE OF THE ROAD NGM MOS.
EXTENDED IS JUST AS COMPLICATED WITH MEDIUM RANGE MODELS SHOWING
DISPARITY IN JUST HOW QUICK FRONT WILL MOVE THROUGH NEXT WEEK.
SHOWED AS SLOWER MOVEMENT ACROSS THE AREA AND DID NOT GO TOO HIGH ON
POPS GIVEN THE UNCERTAINTY.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FALSH FLOOD WATCH FOR AUDRAIN...BOONE...CALLAWAY...COLE...
GASCONADE...MONROE...MONTGOMERY...MONITEAU...OSAGE...
AND RALLS COUNTIES UNTIL 4 AM THURSDAY MORNING.
IL...NONE.
&&
BRITTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 504 PM CDT WED JUN 8 2005 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-091100- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-GASCONADE-KNOX-LEWIS- MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY- 504 PM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO CONTINUE TO MOVE EAST ACROSS THE REGION THIS EVENING. A FEW OF THESE STORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING LARGE HAIL...WIND GUSTS IN EXCESS OF 60 MPH AND POSSIBLE TORNADOES. IN ADDITION...THE THREAT OF FLASH FLOODING WILL INCREASE OVER CENTRAL MISSOURI THIS EVENING THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL MOVE ACROSS THE SAME AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS REGION INTO SATURDAY AND AGAIN EARLY NEXT WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE FROM THE SOUTHERN PLAINS INTO THE MISSISSIPPI VALLEY. THESE DISTURBANCES WILL ACT UPON THE VERY WARM AND UNSTABLE AIRMASS OVER MISSOURI AND ILLINOIS TO PRODUCE THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE ON THURSDAY AND FRIDAY...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED TONIGHT. ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-072>075- 084-085-099-091100- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GREENE IL- IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL- MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 504 PM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO CONTINUE TO MOVE EAST ACROSS THE REGION THIS EVENING. A FEW OF THESE STORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING LARGE HAIL...WIND GUSTS IN EXCESS OF 60 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE REGION INTO SATURDAY AND AGAIN EARLY NEXT WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE FROM THE SOUTHERN PLAINS INTO THE MISSISSIPPI VALLEY. THESE DISTURBANCES WILL ACT UPON THE VERY WARM AND UNSTABLE AIRMASS OVER MISSOURI AND ILLINOIS TO PRODUCE THUNDERSTORMS. SOME OF THESE STORMS COULD BE QUITE STRONG ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THIS EVENING. BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL COLUMBIA 38.95N 92.33W
06/08/2005 1.00 INCH BOONE MO LAW ENFORCEMENT
0325 PM HAIL 5 N COLUMBIA 39.03N 92.33W
06/08/2005 0.75 INCH BOONE MO TRAINED SPOTTER
&&
GKSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL COLUMBIA 38.95N 92.33W
06/08/2005 1.25 INCH BOONE MO AMATEUR RADIO
&&
GKSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 358 PM CDT WED JUN 8 2005 ILZ096-082200- BROWN- 358 PM CDT WED JUN 8 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 438 IS NO LONGER IN EFFECT FOR BROWN COUNTY... THE THREAT FOR SEVERE THUNDERSTORMS HAS ENDED OVER BROWN COUNTY IN WEST CENTRAL ILLINOIS. SCATTERED SHOWERS AND THUNDERSTORMS MAY CONTINUE ACROSS THE AREA THIS EVENING...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
422 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL FULTON 38.85N 91.95W
06/08/2005 1.00 INCH CALLAWAY MO TRAINED SPOTTER
0355 PM HAIL DANVILLE 38.91N 91.53W
06/08/2005 0.75 INCH MONTGOMERY MO LAW ENFORCEMENT
&&
GKSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
438 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG MEDORA 39.18N 90.14W
06/08/2005 MACOUPIN IL LAW ENFORCEMENT
ROOF BLOWN OFF POST OFFICE IN MEDORA. WIND DAMAGE TO A
SHED WAS ALSO REPORTED.
0403 PM TSTM WND DMG GODFREY 38.97N 90.19W
06/08/2005 MADISON IL TRAINED SPOTTER
LARGE BRANCHES BROKEN OUT OF TREES. ESTIMATED DIAMETER OF
6 INCHES OR MORE.
0415 PM NON-TSTM WND DMG WILDWOOD 38.58N 90.66W
06/08/2005 ST. LOUIS MO TRAINED SPOTTER
AT THE INTERSECTION OF HIGHWAY 100 AND 109 LARGE BRANCHES
DOWN. WINDS ESTIMATED AT 60 MPH.
&&
APSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 517 PM CDT WED JUN 8 2005 MOZ026-027-034-035-042-051-082315- AUDRAIN-MARION-MONROE-MONTGOMERY-RALLS-SHELBY- 517 PM CDT WED JUN 8 2005 ...TORNADO WATCH 437 IS CANCELLED FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI.... THE THREAT FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES HAS ENDED FOR THE FOLLOWING COUNTIES IN MISSOURI... AUDRAIN MARION MONROE MONTGOMERY PIKE RALLS SHELBY ILZ058-097-098-MOZ036-052-082315- CALHOUN IL-GREENE IL-LINCOLN-PIKE-PIKE IL- 517 PM CDT WED JUN 8 2005 ...SEVERE THUNDERSTORMS WATCH IS CANCELLED FOR PARTS OF EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS... THE THREAT FOR SEVERE THUNDERSTORMS HAS ENDED FOR THE FOLLOWING COUNTIES IN MISSOURI... LINCOLN PIKE THE THREAT FOR SEVERE THUNDERSTORMS HAS ENDED FOR THE FOLLOWING COUNTIES IN ILLINOIS... CALHOUN GREENE PIKE BRITT
The St Louis radar (KLSX), 102 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452752.